Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at May 5, 2021, 2:05 PM EDT for Tyler County, West Virginia. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 2:05 PM EDT (18:05 UTC)
- Expired
- May 5, 2021, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WGUS41 KRLX 051805
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
205 PM EDT Wed May 5 2021
WVC095-052100-
/O.NEW.KRLX.FA.W.0015.210505T1805Z-210505T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler WV-
205 PM EDT Wed May 5 2021
The National Weather Service in Charleston has issued a
* Flood Warning for...
Central Tyler County in northern West Virginia...
* Until 500 PM EDT.
* At 205 PM EDT, Middle Island Creek near Middlebourne continues to
rise due to previous heavy rain. The heaviest rain has since
ended. Flooding is ongoing or expected to begin shortly in the
warned area.
* Some locations that will experience flooding include...
mainly rural areas of Central Tyler County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3950 8089 3948 8084 3948 8083 3946 8084
3948 8090
$$
MEK3 follow-up statements
803
WGUS41 KRLX 052039
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
439 PM EDT Wed May 5 2021
WVC095-060000-
/O.EXT.KRLX.FA.W.0015.000000T0000Z-210506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler WV-
439 PM EDT Wed May 5 2021
The National Weather Service in Charleston has extended the
* Flood Warning for...
Central Tyler County in northern West Virginia...
* Until 800 PM EDT.
* At 439 PM EDT, Minor flooding continues along Middle Island Creek
near Middlebourne due to previous heavy rain. The creek should
crest around 16.5 feet this evening, then fall overnight. Flooding
of low and poor drainage areas along the creek may occur.
* Some locations that will experience flooding include...
mainly rural areas of Central Tyler County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3950 8089 3948 8084 3948 8083 3946 8084
3948 8090
$$
JLB851
WGUS41 KRLX 052348
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
748 PM EDT Wed May 5 2021
WVC095-060200-
/O.EXT.KRLX.FA.W.0015.000000T0000Z-210506T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler WV-
748 PM EDT Wed May 5 2021
The National Weather Service in Charleston has extended the
* Flood Warning for...
Central Tyler County in northern West Virginia...
* Until 1000 PM EDT.
* At 748 PM EDT, Minor flooding continues along Middle Island Creek
near Middlebourne due to previous heavy rain. The creek crested at
16.4 feet this evening and water levels are now falling.
* Some locations that will experience flooding include...
mainly rural areas of Central Tyler County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3950 8089 3948 8084 3948 8083 3946 8084
3948 8090
$$
JLB200
WGUS81 KRLX 060154
FLSRLX
Flood Statement
National Weather Service Charleston WV
954 PM EDT Wed May 5 2021
WVC095-060204-
/O.EXP.KRLX.FA.W.0015.000000T0000Z-210506T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler WV-
954 PM EDT Wed May 5 2021
...FLOOD WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING FOR CENTRAL
TYLER COUNTY...
Flood waters have receded and will continue to fall throughout the
night; therefore, flooding is no longer expected to pose a threat.
LAT...LON 3950 8089 3948 8084 3948 8083 3946 8084
3948 8090
$$
JLBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at May 5, 1:37 PM EDT, 28 minutes earlier.
Area forecast discussion, May 5, 1:37 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 137 PM EDT Wed May 5 2021 .SYNOPSIS... High pressure builds this evening with gradually clearing skies. Cold front Friday morning. Upper level disturbances into the weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 130 PM Wednesday... Post frontal stratus/stratocumulus will slowly dissipate from northwest to southeast late this afternoon into early this evening, except in the mountains where upslope ceilings likely linger into Thursday morning. Light drizzle or rain showers falling out of this deck will also become increasingly sparse as we head into the late afternoon as low level lapse rates weaken with loss of surface heating and moisture profiles become increasingly shallow. Drier air advecting in through the first half of the overnight should keep any fog at bay initially, although winds going light heading into daybreak may yield at least a little valley fog by sunrise Thursday. Think the aforementioned stronger flow along with at least some lingering cloudiness in the first half of the overnight coupled with dew points in the lower elevations struggling to dip below 35 degrees toward morning will largely limit frost potential outside of any anomously cold spots, but will need to keep an eye on trends this evening. In the mountains, continued cold air advection coupled with some very dry air just above the ridgetops should allow for temperatures to dip to or just below the freezing mark heading into daybreak Thursday. With all zones now eligible for frost/freeze products, will go ahead and issue a freeze warning for Pocahontas and Randolph county, mainly above 3000 ft. Aside from any morning valley fog, Thursday will start the day with ample sunshine. A subsidence inversion initially in place will limit deep mixing of boundary layer moisture with daytime heating yielding a scattered to broken deck of fair weather cumulus by late morning. An approaching shortwave trough embedded in the long wave trough pattern wipes out the inversion heading into the early afternoon and ushers in some upper level cloudiness. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 230 AM Wednesday... A sfc high pressure provides mostly dry weather conditions Thursday. Meanwhile, an H500 longwave trof approaches from the west, crossing Thursday night into Friday. This latest feature will bring on and off showers and cooler weather Friday into the weekend. Temperatures will remain mild, below normal values through the period. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 230 AM Wednesday... Additional upper level disturbances will affect the area Sunday with chances for showers or storms possible into Monday. Then, a broad ridging aloft takes control providing dry weather conditions for the beginning of the work week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 130 PM Wednesday... IFR/MVFR post frontal stratus/stratocumulus will slowly dissipate from northwest to southeast late this afternoon into early this evening, except in the mountains where upslope ceilings likely linger into Thursday morning. Light drizzle or rain showers falling out of this deck will also become increasingly sparse as we head into the late afternoon. Drier air moving into overnight will initially limit fog potential, but winds going light into daybreak could yield some patchy valley fog near the terminals. Aside from any morning valley fog, Thursday starts out mostly sunny, gradually filling in with VFR fair weather cumulus by the afternoon. Northwesterly winds 8-12KT with some occasionally higher gusts this afternoon become light overnight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of improving flight categories may vary this evening. Patchy valley fog possible by daybreak Thursday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H H L H M H H EKN CONSISTENCY M M M M M M M H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY M H H H H H H H H H H H AFTER 18Z THURSDAY... IFR possible in rain Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...Freeze Warning from 3 AM to 9 AM EDT Thursday for WVZ523-526. OH...None. KY...None. VA...None. && SYNOPSIS...JP/MEK NEAR TERM...JP SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JP
Hazardous weather outlook, May 5, 1:33 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 133 PM EDT Wed May 5 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-061745- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 133 PM EDT Wed May 5 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-061745- Northwest Pocahontas-Southeast Randolph- 133 PM EDT Wed May 5 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Freezing temperatures are possible along the ridge tops overnight, and areas of frost are possible in the sheltered Valleys. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:31 PM EDT | Freeze Warning | RLX | Pocahontas, Randolph | 19 hr |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.